Rigid dualizing complexes over commutative rings

Amnon Yekutieli, James J. Zhang

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


In this paper we present a new approach to Grothendieck duality over commutative rings. Our approach is based on the idea of rigid dualizing complexes, which was introduced by Van den Bergh in the context of noncommutative algebraic geometry. The method of rigidity was modified to work over general commutative base rings in our paper (Yekutieli and Zhang, Trans AMS 360:3211-3248, 2008). In the present paper we obtain many of the important local features of Grothendieck duality, yet manage to avoid lengthy and difficult compatibility verifications. Our results apply to essentially finite type algebras over a regular noetherian finite dimensional base ring, and hence are suitable for arithmetic rings. In the sequel paper (Yekutieli, Rigid dualizing complexes on schemes, in preparation) these results will be used to construct and study rigid dualizing complexes on schemes.

Original languageEnglish
Pages (from-to)19-52
Number of pages34
JournalAlgebras and Representation Theory
Issue number1
StatePublished - 1 Feb 2009


  • Commutative rings
  • Derived categories
  • Dualizing complexes
  • Rigid complexes


Dive into the research topics of 'Rigid dualizing complexes over commutative rings'. Together they form a unique fingerprint.

Cite this